Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 43, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 10, 2001, 12:07 PM CDT for Bond County, Montgomery County, Illinois. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 12:07 PM CDT (17:07 UTC)
- Expired
- Apr 10, 2001, 12:45 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bond County, IL, Montgomery County, IL
The radar
The St Louis radar (KLSX), 104 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 12:30 PM CDT | Thunderstorm Wind 55 E | Smithboro, IL | Thunderstorm wind gusts blew over a tractor-trailer on Interstate 70 near Smithboro. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -134 m²/s²
- 0-3 km storm-relative helicity
- -156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 101708 SVRSTL ILC005-135-101745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1207 PM CDT TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS SOUTHERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 1245 PM CDT * AT 1207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF SORENTO...MOVING EAST AT 35 MPH. * LOCATIONS IN THE PATH... SORENTO RENO COFFEEN WOBURN VAN BURENSBURG SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THISn STORM HAS A HISTORY OF DAMAGING HAIL. STAY INSIDE...AND AVOID OUTSIDE WALLS AND WINDOWS. LAT...LON 3906 8976 3889 8967 3888 8927 3917 8928 $$ RP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:45 AM CDT, 8 hours 22 minutes earlier.
Area forecast discussion, Apr 10, 3:45 AM CDT, 8 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 345 AM CDT TUE APR 10 2001 08Z MSAS DATA IND FNTL BDRY EXTDG FM W CNTRL MO EWD TO JUST N OF STL. BDRY HAS MADE SLGT PROGRESS SWD IN WAKE OF SFC WAVE IN IL ATTM. CONVECTION WHICH HAS FIRED UP ALG IT SINCE THIS EVNG IS GENERALLY ALG AND JUST N OF THIS BDRY AND HAS RMND SO THRU THIS PAST NITE. CONVECTION OVR SERN KS/WRN MO RCVG HELP FM LLVL JET OVR SRN PLNS AND THIS JET SHOWING SUM SIGNS OF VRG MORE TO THE SW INTO MO. FCST PROB FOR THE MRNG PACKAGE IS PCPN CHCS AND TEMPS. 00Z MODELS IN FAIR AGRMT...THOUGH THERE ARE DIFFS IN PRECISE HANDLING OF UPR SYS...OVERALL TRACK FM ERN MO/SWRN IL PERSPECTIVE GENERALLY HAS SAME RESULTS FM MODEL TO MODEL. UPR LOW OVR SRN CA WL TRACK THRU SRN ROCKIES INTO FAR WRN KS BY LATE TNGT AND THEN INTO FAR SERN SODAK BY ERL WED EVNG. STG SCNDRY S/W WL ROTATE IN BHND EJECTING UPR LOW INTO CO BY THU AND MAY PLAY WX-MAKING ROLE LATE WK. ON SFC FEATURES...MODELS KP SFC BDRY NRLY STNRY THRU MIDDAY AND THEN AS UPR WAVELENGTH SHORTENS AND AMPLITUDES STPN...RESULT WL BE FNT MAKING NWD PROGRESS BY LATE AFTN. STG LOW WL THEN TRACK FM WRN KS INTO FAR WRN IA ON WED WITH OCCLD FNT MOVG THRU FA. YET ANOTR FNTRL BDRY SETTING UP ACRS SRN MO AHD OF NXT SYS LATE THU. FOR TDA...LLVL JET OVR SRN PLNS HAS BEEN VRG SLGTLY PAST COUPLE HRS...AND IF TYPICAL DIURNAL TRENDS HOLD TRUE...WL CONT THIS TREND INTO MRNG HRS. THIS WL FOCUS NEW CONVECTION ALG FNTL BDRY FURTHER E INTO MO AND WITH NEWD MOVMT OF CELLS...CONT RAFL INTO FA. WL HAVE HIGH POPS...ESP FOR MRNG HRS FOR MOST OF FA SAVE THE S AND FAR E. TRAINING OF CELLS WL JUSTIFY CONT OF FFA FM PREV SHIFT. WL THEN XPCT BREAK IN PCPN BY LATE MRNG...AND THIS PROB WL LAST TIL LATE AFTN BEFORE NEW CONVECTION WL FIRE ALG NWD MOVG BDRY. PCPN AND PRESENCE OF LOW CLDS JUST TO N OF FNTL BDRY WL KP TEMPS IN CHECK FOR N AND W ZONES THRU MRNG...BUT SHUD SEE APPRECIABLE RECOVERY IN AFTN. FOR TNGT...LOOK FOR ONGOING CONVECTION PRIMARILY FOR NRN ZONES...AND FOR NEW CONVECTION TO FIRE ON NOSE OF 60KT LLVL JET TWDS CNTRL/N CNTRL MO. INCR SLY FLO WL KP TEMPS UNSEASONABLY WRM. ON WED...POWERFUL DYNAMICAL SYS WL PASS TO THE N AND W...BUT NOT W/O CREATING A LOT OF WND ACRS FA. SETUP GOOD FOR WND ADVISORY...BUT STILL A COUPLE MODEL RUNS TO GET BETTER HANDLE ON SITN. OCCLDD FNT WL PROVIDE BDRY FOR TSTMS IN STG UNIDIRECTIONAL SHEAR ENV. THINK PCPN WL BE MORE OF A ONE-SHOT NARROW BAND THIS PD HOWEVER WITH MOIST SLOLY SLIPPING AWAY. .STL...FFA THIS MRNG GENERALLY ALG AND N OF I-70 TES
In the hours before
Local storm report, Apr 10, 6:53 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
653 AM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0622 AM CARLINVILLE IL 0.75 INCH HAIL
04/10/01 MACOUPIN REPORTED BY MACOUPIN
COUNTY EMERGENCY
MANAGEMENT AGENCY.Special weather statement, Apr 10, 7:00 AM CDT, 5 hours 7 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101700- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 700 AM CDT TUE APR 10 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND CONTINUING THROUGH TONIGHT ACROSS ALL OF CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. EXISTING AREAS OF THUNDERSTORMS EARLY THIS MORNING WILL GRADUALLY DIMINISH AND/OR DISSIPATE HEADING INTO LATE MORNING. THE PRESENCE OF A FRONTAL BOUNDARY NEAR THE I-70 CORRIDOR AND A VERY MOIST AND UNSTABLE ATMOSPHERE WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TO PRODUCE ANOTHER OUTBREAK OF THUNDERSTORMS THIS AFTERNOON. MOST OF THE THUNDERSTORM ACTIVITY WILL BE NORTH OF A LINE FROM JEFFERSON CITY TO ST LOUIS. THE FRONTAL BOUNDARY IS THEN EXPECTED TO BECOME A WARM FRONT AND MOVE SLOWLY NORTHWARD TONIGHT...TAKING THE CHANCE OF THUNDERSTORMS NORTH WITH IT. THE MAIN AREA FOR THUNDERSTORMS TONIGHT IS EXPECTED TO BE NORTH OF A LINE FROM JEFFERSON CITY TO ST LOUIS. THE PRIMARY SEVERE WEATHER THREAT FROM ANY OF THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE ALERT FOR POSSIBLE SKYWARN ACTIVATION THIS AFTERNOON OR TONIGHT. THE NEXT UPDATE WILL BE ISSUED BY NOON. TES
Special weather statement, Apr 10, 11:45 AM CDT, 22 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-110100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1145 AM CDT TUE APR 10 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS ALL OF CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. A FRONT LOCATED JUST SOUTH OF THE I-70 CORRIDOOR ALONG WITH A VERY MOIST AND UNSTABLE ATMOSPHERE WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TO PRODUCE THE THREAT OF SCATTERED CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY SEVERE WEATHER THREAT FROM ANY OF THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE ALERT FOR POSSIBLE SKYWARN ACTIVATION THIS AFTERNOON OR TONIGHT. GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:59 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 46 min |
| Apr 9, 10:06 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 39 min |
| Apr 9, 10:06 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 39 min |
| Apr 9, 10:45 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 45 min |
| Apr 9, 10:46 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 44 min |
| Apr 10, 6:11 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin | 34 min |
| Apr 10, 11:32 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Madison | 43 min |
| Apr 10, 12:44 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 46 min |
| Apr 10, 12:54 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Washington | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.